Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Neuropathy or something else?

(1/1)

Jeff1959:
First of all, let me state that I am not on an HIV meds.  I have only recently been diagnosed as POZ, and have not yet been to a "HIV" doc yet.  I've been reading these posts about neuropathy and the symptoms people have, but I am having trouble relating even though I've been told that I have peripheral neuropathy. I do not have tingling or burning sensations in my feet or anywhere else. Instead, I have an aching, sharp pain in my ankles that sometimes goes up to my knees and above. I have had 2 Nerve Conduction Tests by 2 different doctors. One said mild neuropathy traceable to the L5-S1 area of my spine. The other said my nerves were healthy and no signs of damage. I am on neurontin and vicodin for the pain. I have a history of back trouble, namely 2 herniated disks in my lower back. One of the disks, L5-S1, is virtually gone, and I was seeing a neurosurgeon. We were ready to do disk fusion surgery, convinced that the pain was caused by compressed nerves in the back. As part of the preparation for surgery, I went to the Blood Bank to "donate" blood for myself. It was then that I was discovered to be HIV+. After that, my neurosurgeon cancelled the surgery, and said the leg pain could be a side effect of the HIV. However, everything I have read about the symptoms of HIV related neuropathy talks about the tingling and burning sensations in the feet and/or hands. I am pretty much convinced it is still related to my herniated disks, but am looking for other opinions. I have my first visit with an Infectious Diseases specialist about the HIV next week. I am ancious to hear what he has to say, but still would like to hear other opinions.

dgls44:
~

Navigation

[0] Message Index

Go to full version